MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 NIAGARA DIALYSIS 13.5FX15CM DL; CATHETER, HEMODIALYSIS, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 NIAGARA DIALYSIS 13.5FX15CM DL; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 5593150
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a stuck guidewire is confirmed.One 70 cm guidewire and one introducer needle were returned for evaluation.The guidewire was returned extending 18 cm from the distal end of the introducer needle.An attempt to advance the guidewire was unsuccessful due to resistance experienced.Additional force was required to remove the guidewire was the distal end of the needle.Residue from use, which included what appeared to be tissue residue, was visible on the guidewire.The outer diameter of the guidewire was measured and was found to be within manufacturing specification.The guidewire coils were observed to be elongated and slightly kinked near the stuck region.Microscopic observation of the needle bevel revealed deformation consistent with damage caused by retraction of the guidewire against the needle bevel.The product instructions for use (ifu) cautions, "caution: do not pull back guidewire over needle bevel as this may sever the end of the guidewire.The introducer needle must be removed first.Also, if unusual resistance is met during manipulation of the guidewire, discontinue the procedure and determine the cause of resistance before proceeding.Withdraw needle and guidewire if cause of resistance cannot be determined." a lot history review (lhr) of redx1345 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported that the guide wire could not be removed anymore from the cannula (puncture needle).No other information was provided.It was reported this event occurred twice.This report addresses the first event.

Brand Name
NIAGARA DIALYSIS 13.5FX15CM DL
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11061886
Report Number3006260740-2020-21049
Device Sequence Number14254887
Product Code MPB
UDI-Device Identifier00801741045561
UDI-Public(01)00801741045561
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5593150
Device Catalogue Number5593150
Device Lot NumberREDX1345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;